Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 11:16:30 PM

Login with username, password and session length


Members
  • Total Members: 23523
  • Latest: Dman
Stats
  • Total Posts: 639828
  • Total Topics: 48572
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla Psychosis?  (Read 1918 times)

0 Members and 1 Guest are viewing this topic.

Offline Strayboy74

  • Member
  • Posts: 1,054
  • tastes like chicken
Atripla Psychosis?
« on: March 25, 2013, 01:25:59 AM »
I've been hearing voices, recently, when there aren't any around...  it happens after work, before I've taken my medications..

The first time I heard them, I was in my truck, and in-between songs on my mp3 player.   I actually pulled the truck over, turned off the music and investigated to see if the music I was hearing was not a new part that I needed to replace or a faulty tire.   The music continued at the same volume the entire time...   then yesterday, i could hear people talking... it sounded like a conference of people in my apartment - and though I searched the apartment to see if i hadn't left the television on or some computer equipment I had stored away, I found nothing - and the volume remained the same.   it is evident to me that the sounds I am hearing are clearly coming from my head.   I turn on music, now, whenever i'm alone, so i cannot hear it as badly... At work, I have felt someone touch me on the shoulder, and have periodically heard things that weren't said... I'm starting to get alarmed...   could this be an Atripla issue?   I've been on atripla for over two years, and have recenly switched to the swing shift at work, and I'm really at a loss for answers - I hope I'm not going out of my mind.  has anyone else had experiences like this??

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Atripla Psychosis?
« Reply #1 on: March 25, 2013, 01:38:04 AM »
Dude, you might hate me with all the fiery depths of rage, but listen to me here

YOU HAVE NO BUSINESS BEING ON ATRIPLA.

Your past more than suggests that you will go through and AM going through a psychotic break.

STOP THAT SHIT AND CALL YOUR DOCTOR.

You could not have been remotely honest with him/her about your history and be prescribed that.

You need to be on something else - or NOTHING. This will only get worse, and you could die.

"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline Strayboy74

  • Member
  • Posts: 1,054
  • tastes like chicken
Re: Atripla Psychosis?
« Reply #2 on: March 25, 2013, 09:45:01 AM »
Let me make this clear:  my doctor is aware of my entire history - the good, the bad, and the ugly.   I HAVE been COMPLETELY honest about everything in my past...

I just spoke with my nurse practitioner on the phone, and she's going to talk to the doctor about it.  Upon waking today, they voices are gone, but there is ringing in my ears.  Since posting this last night before I went to bed, I spoke with a friend of mine who is taking her boards for med school.  She researched the issue and called and spoke with a friend of hers who is a pharmacist.  They both agree that it's probably the Atripla at work, in addition to my schedule change at work - and suggested I call my doctor today - which I have done prior to checking this post.  I'm now waiting for a call back.

I work as a dealer in a casino, and there's always constant noise around me that I don't pay attention to, my first thought was that it might just be my mind creating that noise in the quiet when I'm at home.   But, after sleep, it seems to go away.  I usually always tend to have music or something going on in the background anyway.

I suspect that they might take me off the Atripla, and I'd be glad if they did.   The side effects have sucked and though I was told they'd go away after a few weeks, here it is - two years later, and I still have the medication fog.

-joseph

Offline Jeff G

  • Administrator
  • Member
  • Posts: 11,807
  • How am I doing Beren ?
Re: Atripla Psychosis?
« Reply #3 on: March 25, 2013, 10:29:02 AM »
Hi Joseph . I have to echo what JK shared with you . There is another active thread about the effects of Atripla you may want to check out .

Offline Pricho01

  • Member
  • Posts: 58
Re: Atripla Psychosis?
« Reply #4 on: March 26, 2013, 06:30:48 PM »
Let me make this clear:  my doctor is aware of my entire history - the good, the bad, and the ugly.   I HAVE been COMPLETELY honest about everything in my past...-joseph

I just want to say that my Dr also knew about my own mental health issues prior to prescribing my Atripla as a first line treatment.... see my comment in the other thread..... Phil
Dear Optimist, Pessimist, and Realist, While you guys were busy arguing about the glass of water, I drank it! Sincerely, The Opportunist

Offline Strayboy74

  • Member
  • Posts: 1,054
  • tastes like chicken
Re: Atripla Psychosis?
« Reply #5 on: March 28, 2013, 02:05:14 AM »
The doctor thinks it's a sleep deprivation issue due to my recent switch in shifts.  :/  I've not heard any voices or music since, but I'm trying to get extra sleep to see if that's what it is.  :/ 

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Atripla Psychosis?
« Reply #6 on: March 28, 2013, 09:42:52 AM »
I had a doctor who was dismissive of the powerful CNS impact that the Sustiva portion of Atripla can have over time. His arrogance combined with my fear early cost me my life. Atripla indeed can and does cause psychosis, and there are many, MANY better combinations for anyone who has ever had a history of mental illness or a pattern of drug use that impacts dopamine and/or serotonin.

"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Atripla Psychosis?
« Reply #7 on: March 28, 2013, 10:00:26 AM »
What the doc thinks, and causation aside, the efavirenz in Atripla is causing 1) other side effects 2) maybe making matters worse than they need to be 3) is often avoided for shift workers because of sleep issues 4) there is a sleep issue to solve.

I personally see no reason to hold on to the efavirenz when there are many effective alternatives which do not have the sleep/CNS effects of efavirenz.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.